Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 86, NWS Northern Indiana

December 6, 2017

NWS Northern Indiana issued this small craft advisory at Dec 6, 2017, 7:04 AM EST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Dec 6, 2017, 7:04 AM EST (12:04 UTC)
Expired
Dec 9, 2017, 10:00 AM EST
In force
3 days
Issued by
NWS Northern Indiana

The text

As transmitted.

887 
WHUS73 KIWX 061204
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 AM EST WED DEC 6 2017

LMZ043-046-062015-
/O.EXP.KIWX.GL.W.0019.000000T0000Z-171206T1200Z/
/O.NEW.KIWX.SC.Y.0086.171206T1204Z-171208T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
704 AM EST WED DEC 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* WINDS...WEST TO NORTHWEST WINDS AT 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS. 

* WAVES...3 TO 7 FEET...OCCASIONALLY TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
12 follow-up statements
282 
WHUS73 KIWX 061603
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1103 AM EST WED DEC 6 2017

LMZ043-046-070015-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171208T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1103 AM EST WED DEC 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

* WINDS...WEST TO NORTHWEST WINDS AT 15 TO 25 KNOTS WITH GUSTS 
  TO 30 KNOTS. 

* WAVES...3 TO 7 FEET...OCCASIONALLY TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
309 
WHUS73 KIWX 062015
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EST WED DEC 6 2017

LMZ043-046-070415-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171208T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
315 PM EST WED DEC 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

* WINDS...WEST TO NORTHWEST WINDS AT 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS TONIGHT. 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THURSDAY
  AND THURSDAY NIGHT.

* WAVES...4 TO 7 FEET...OCCASIONALLY TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
559 
WHUS73 KIWX 070303
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EST WED DEC 6 2017

LMZ043-046-071115-
/O.EXT.KIWX.SC.Y.0086.000000T0000Z-171209T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 PM EST WED DEC 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST FRIDAY...

* WINDS...WEST TO NORTHWEST WINDS AT 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS TONIGHT. 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THURSDAY
  AND THURSDAY NIGHT...SHIFTING TO THE SOUTHWEST FOR FRIDAY.

* WAVES...4 TO 7 FEET...OCCASIONALLY TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
026 
WHUS73 KIWX 070910
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 AM EST THU DEC 7 2017

LMZ043-046-071715-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
410 AM EST THU DEC 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

* WINDS...WEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...
  SHIFTING SOUTHWEST FRIDAY.
  

* WAVES...3 TO 7 FEET...OCCASIONALLY TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
324 
WHUS73 KIWX 071538
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 AM EST THU DEC 7 2017

LMZ043-046-072345-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1038 AM EST THU DEC 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

* WINDS...WEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... 
  SHIFTING SOUTHWEST FRIDAY. 

* WAVES...3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
120 
WHUS73 KIWX 071945
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 PM EST THU DEC 7 2017

LMZ043-046-080345-
/O.EXT.KIWX.SC.Y.0086.000000T0000Z-171209T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
245 PM EST THU DEC 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SATURDAY...

* WINDS...WEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...
  SHIFTING SOUTHWEST FRIDAY AND FRIDAY NIGHT. NORTHWEST TO 30
  KNOTS ON SATURDAY. 

* WAVES...3 TO 7 FEET BUILDING TO 8 TO 12 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
289 
WHUS73 KIWX 080343
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EST THU DEC 7 2017

LMZ043-046-081145-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1043 PM EST THU DEC 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
SATURDAY...

* WINDS...WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS... 
  SHIFTING SOUTHWEST FRIDAY AND FRIDAY NIGHT. NORTHWEST TO 30 
  KNOTS ON SATURDAY. 

* WAVES...3 TO 6 FEET BUILDING TO 8 TO 12 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
430 
WHUS73 KIWX 080847
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 AM EST FRI DEC 8 2017

LMZ043-046-081700-
/O.EXT.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/
/O.NEW.KIWX.GL.A.0013.171209T1500Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
347 AM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH, WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS TODAY AND TONIGHT BECOMING
  NORTHWEST 20 TO 30 KNOTS SATURDAY INTO SATURDAY EVENING. GUSTS
  UP TO 40 KNOT GALES SATURDAY, AND UP TO 35 KNOT GALES SATURDAY
  EVENING.

* WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MCD
582 
WHUS73 KIWX 081604
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EST FRI DEC 8 2017

LMZ043-046-090015-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/
/O.UPG.KIWX.GL.A.0013.171209T1500Z-171210T0300Z/
/O.NEW.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1104 AM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING, WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS TODAY AND TONIGHT BECOMING
  NORTHWEST 20 TO 30 KNOTS SATURDAY INTO SATURDAY EVENING. GUSTS
  TO 40 KNOT GALES SATURDAY, AND TO 35 KNOT GALES SATURDAY 
  EVENING. 

* WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
239 
WHUS73 KIWX 082035
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EST FRI DEC 8 2017

LMZ043-046-090445-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/
/O.CON.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
335 PM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING NORTHWEST 20 TO 30 
  KNOTS SATURDAY INTO SATURDAY EVENING. GUSTS TO 40 KNOT GALES 
  SATURDAY, AND TO 35 KNOT GALES SATURDAY EVENING. 

* WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
901 
WHUS73 KIWX 090305
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EST FRI DEC 8 2017

LMZ043-046-091100-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/
/O.CON.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1005 PM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING NORTHWEST 20 TO 30
  KNOTS SATURDAY. GUSTS TO 40 KNOT GALES SATURDAY, AND TO 35 KNOT
  GALES SATURDAY EVENING. 

* WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
626 
WHUS73 KIWX 090854
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EST SAT DEC 9 2017

LMZ043-046-091700-
/O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/
/O.CON.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 AM EST SAT DEC 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS VEERING NORTHWEST AT 20 TO
  30 KNOTS BY LATE THIS MORNING. WINDS INCREASING TO GALES TO 35
  KNOTS IN THE AFTERNOON. GUSTS UP TO 40-45 KNOT GALES IN THE
  AFTERNOON. NORTHWEST WIND TO 30 KNOTS BACKING WEST 15 TO 20
  KNOTS AFTER MIDNIGHT. GUSTS UP TO 35 KNOT GALES THROUGH 
  MIDNIGHT.

* WAVES...3 TO 6 FEET THIS MORNING BUILDING TO 12 TO 16 FEET LATE
  THIS AFTERNOON AND TONIGHT. WAVES DECREASING TO 3 TO 6 FEET
  BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 6:44 AM EST, 20 minutes earlier.

Area forecast discussion, Dec 6, 6:44 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
644 AM EST Wed Dec 6 2017

.SYNOPSIS...
Issued at 423 AM EST Wed Dec 6 2017

A few flurries are possible this morning. Otherwise it will be
breezy with high temperatures in the middle to upper 30s by mid
day and slowly falling temperatures late this afternoon. Lake
effect snow showers will bring the first snow accumulations of the
season to the snow belt region tonight into Thursday. Locations
north of the toll road could see total accumulations range from 1
to 4 inches by Thursday evening. It will remain cold through the
weekend with highs around 30 and lows in the upper teens to lower
20s. Snow looks likely again late Friday night into Saturday with
some accumulations possible.

&&

.SHORT TERM...(Today and Tonight)
Issued at 423 AM EST Wed Dec 6 2017

Series of short waves to impact the area this period with lake
effect response developing this evening into Thursday.

Water vapor shows first weak short wave wrapping eastward on
backside of main upper low situated near James Bay. IR shows area of
clouds associated with this feature streaming east but surface obs
in recent hours show little in way of pcpn reaching ground despite
light returns on regional radar mosaic. Given dry lower levels and
weak forcing only expecting some flurries early this morning and
possible sprinkles east mid to late morning as wave departs.
Otherwise skies becoming cloudy early this morning then clearing
away from Lake Michigan late morning into the afternoon hours with
subsidence and further drying behind this wave.

Lake effect snow showers become focus for tonight as secondary cold
front is forced through the region associated with a stronger short
wave. Secondary surge of colder air plunges across the Lake tonight
with delta Ts climbing into the mid 20s with brief window of deeper
synoptic moisture and saturated Dendritic growth zone. Inversion
hovers around 5-6kft and coupled with NW flow should keep snow
showers in more of multi-band formation with brief, heavier squalls.
Activity should begin to pick up in the evening and continue
overnight with intensity peaking near 12z Thu. Still expecting a
general 1 to 2 inches tonight with a localized 3 inch not out of
question. Monitoring part of snow belt for possible advisory given
first accumulating snow of the season but will defer to day shift
with another series of model runs to nail down location if needed.

&&

.LONG TERM...(Thursday through Tuesday)
Issued at 423 AM EST Wed Dec 6 2017

Multi-band lake effect snow showers should be ongoing at start of
period with intensity waning during the afternoon. Another inch or
two with localized 3 inches possible across mainly the Michigan
counties where trajectories look best. Given multi-band nature
doubtful that any location will see the max amounts from both Wed
night and Thursday periods combined so likely a 1 to 3 inch type
event for most with localized 4 inches. Low level flow backs to west
southwest Thursday evening and this should confine any residual
light lake effect to western Cass and northern Berrien counties.

Another stronger short wave on target to drop into western Great
Lakes late Friday night into Saturday. Models still a bit different
on timing but in agreement on light snow likely moving into western
areas late Friday night and eastward Saturday morning. Bumped PoPs
in collaboration with neighbors to likely category. Lake enhancement
expected downwind of Lake Michigan with transition to pure Lake
Effect Saturday with another short but good window for snow showers.
Several additional inches of accumulation possible Saturday
afternoon into Saturday night if deeper moisture hangs around.
Intensity could be stronger during this brief window with deeper
saturated layer and longer fetch with upstream conditioning leading
to some focused bands.

Models and blends picking up on slight warming trend Monday ahead of
next wave. Did not deviate with focus on the early periods and snow
chances but doubtful the blends have taken into account any snow
cover that might get laid down over weekend so temps across the
north likely too warm.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 638 AM EST Wed Dec 6 2017

A very deep surface low was north of Lake Superior early this
morning and was helping to keep brisk winds over Northern Indiana.
Winds should increase to 15-17 knots this morning with gusts to 25
knots. A weak disturbance in strong west flow may bring flurries
to the area today, but for now left snow out until the lake effect
snow showers increase and move inland later tonight. SBN will be
on the fringe of the snow showers given the west fetch over the
lake.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 7 AM EST this morning for LMZ043-046.

&&

SYNOPSIS...Lashley
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 6, 5:07 AM EST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
507 AM EST Wed Dec 6 2017

INZ007>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-071015-
Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-
Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-
Putnam-Van Wert-Allen OH-
507 AM EST Wed Dec 6 2017 /407 AM CST Wed Dec 6 2017/

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of light snow late Friday night into Saturday with
some minor accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003>006-MIZ077>081-071015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-
507 AM EST Wed Dec 6 2017 /407 AM CST Wed Dec 6 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

Lake effect snow showers will develop early this evening and continue
overnight. Accumulations of 1 to 2 inches possible tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Snow showers will continue Thursday with 1 to 2 inches possible.
There is a chance for snow again Friday night into Saturday and
Saturday night. Additional accumulations are likely during this
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-071015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
507 AM EST Wed Dec 6 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Conditions hazardous to small craft are expected for much of this
period.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.